Alert archive / Wisconsin / Special Marine Warnings in 2003

Special Marine Warning 2, NWS Green Bay, WI

April 15, 2003

NWS Green Bay, WI issued this special marine warning at Apr 15, 2003, 3:03 PM CDT. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2003, 3:03 PM CDT (20:03 UTC)
Expired
Apr 15, 2003, 4:15 PM CDT
In force
72 min
Issued by
NWS Green Bay, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Apr 15, 10:40 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 15, 10:40 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 AM CDT TUE APR 15 2003

ANOTHER TOUGH FORECAST CHALLENGE FOR THIS AFTERNOON AS WEAK BOUNDARY
IS NOW PUSHING DOWN THE BAY. TO COMPLICATE MATTERS EVEN MORE...STURGEON
BAY IS REPORTING A SOUTHWEST OF 15 TO 25 MPH AND LATEST VELOCITY
RADAR IMAGES FROM GRB SHOW THE DEFINITION OF THE BOUNDARY IS NOT
WELL DEFINED.

TEMPERATURES WILL BE EVEN MORE CHALLENGING DEPENDING ON THE WIND
COMPONENT OFF THE LAKE...HOW FAR SOUTH BOUNDARY WILL GO
WITH STRONG SOUTHWEST WINDS AHEAD OF IT.

WILL ALSO NEED TO WORRY ABOUT CONVECTION LATER THIS AFTERNOON.
STILL TRYING TO FIGURE OUT THIS MESS...SO EXPECT ZONE UPDATES
AROUND 11:30 AM AND UPDATED GRIDS/RDF BY NOON.

.GRB...NONE.

ECKBERG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 15, 11:45 AM CDT, 3 hours 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161645-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT TUE APR 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST
CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. LARGE HAIL IS THE PRIMARY
THREAT FROM THESE STORMS.

A COLD FRONT WILL CONTINUE TO SINK SLOWLY SOUTH ACROSS WISCONSIN THIS
AFTERNOON. SOUTH OF THE FRONT...TEMPERATURES ARE FORECAST TO CLIMB INTO
THE UPPER 70S TO THE MIDDLE 80S. MEANWHILE TO THE NORTH...TEMPERATURES
WILL FALL INTO THE 50S. THIS CONTRAST WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. COLD TEMPERATURES ALOFT
COULD RESULT IN THUNDERSTORMS WITH LARGE HAIL IN THE EAST CENTRAL AND
CENTRAL PORTIONS OF THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING RAIN...SLEET OR SNOW IS LIKELY IN NORTH CENTRAL AND NORTHEAST
WEDNESDAY AND WEDNESDAY NIGHT. SOME ACCUMULATION IS POSSIBLE. SOME SLEET
OR FREEZING RAIN MAY OCCUR FARTHER SOUTH IN CENTRAL AND EAST CENTRAL
WISCONSIN WEDNESDAY NIGHT.

LOW PRESSURE SYSTEM IS FORECAST TO MOVE SOUTH OF THE FORECAST AREA ON
WEDNESDAY AND THURSDAY...PRODUCING PRECIPITATION ACROSS MUCH OF THE
FORECAST AREA. COLDER AIR WILL ARRIVE ON NORTHEAST WINDS...SETTING THE
STAGE FOR FROZEN OR FREEZING PRECIPITATION. THE NATIONAL WEATHER SERVICE
MAY ISSUE WINTER STORM WATCHES...OR ADVISORIES LATER THIS AFTERNOON FOR
THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY SOUTH
OF A LINE FROM RHINELANDER TO STURGEON BAY.

KALLAS
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Apr 15, 2:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT TUE APR 15 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0228 PM    2 SE TIGERTON             WI   1 INCH HAIL
04/15/03   SHAWANO

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:43 PM CDTSevere Thunderstorm WarningGRBVilas47 min
Apr 14, 10:23 PM CDTSevere Thunderstorm WarningGRBVilas67 min
Apr 15, 2:31 PM CDTSevere Thunderstorm WarningGRBShawano59 min
Apr 15, 2:46 PM CDTSevere Thunderstorm WarningGRBOconto59 min
Apr 15, 2:47 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee43 min
Apr 15, 3:03 PM CDTSpecial Marine WarningGRB72 min
Apr 15, 3:48 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee27 min
Apr 15, 4:44 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Shawano61 min
Apr 15, 4:46 PM CDTSpecial Marine WarningGRB59 min
Apr 15, 4:56 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca34 min
Apr 15, 5:13 PM CDTSevere Thunderstorm WarningGRBKewaunee62 min
Apr 15, 5:30 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Waupaca60 min
Apr 15, 5:35 PM CDTSpecial Marine WarningGRB85 min
Apr 15, 5:35 PM CDTSpecial Marine WarningGRB85 min
Apr 15, 5:35 PM CDTSpecial Marine WarningGRB85 min
Apr 15, 5:46 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Waupaca44 min
Apr 15, 5:57 PM CDTSevere Thunderstorm WarningGRBShawano63 min
Apr 15, 6:03 PM CDTSevere Thunderstorm WarningGRBMarathon42 min
Apr 15, 6:29 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca46 min

Nearby

Special Marine Warnings in Wisconsin, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.